Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 79, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Sep 7, 2007, 5:17 PM CDT for Caddo County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2007, 5:17 PM CDT (22:17 UTC)
- Expired
- Sep 7, 2007, 5:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Caddo County, OK
The radar
The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 072218 TOROUN OKC015-072245- /O.NEW.KOUN.TO.W.0079.070907T2217Z-070907T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 517 PM CDT FRI SEP 7 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... CADDO COUNTY IN SOUTHWEST OKLAHOMA... * UNTIL 545 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTHWEST OF ANADARKO...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE ANADARKO. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3517 9825 3504 9813 3497 9829 3505 9839 TIME...MOT...LOC 2217Z 233DEG 8KT 3504 9828 $$ CMS
1 follow-up statement
000 WWUS54 KOUN 072232 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT FRI SEP 7 2007 OKC015-072245- /O.CON.KOUN.TO.W.0079.000000T0000Z-070907T2245Z/ CADDO OK- 530 PM CDT FRI SEP 7 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CADDO COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO... ONE NEAR ANADARKO... AND ANOTHER 8 MILES SOUTH OF ANADARKO. THE STORMS WERE MOVING NORTHEAST AT 5 MPH. AT THIS TIME... THE STORM SOUTH OF ANADARKO APPEARS TO BE THE STRONGER STORM. * LOCATIONS IN THE WARNING INCLUDE ANADARKO. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3517 9825 3504 9813 3497 9829 3505 9839 TIME...MOT...LOC 2228Z 233DEG 8KT 3505 9826 $$ CMS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:22 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 7, 3:22 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CDT FRI SEP 7 2007
.DISCUSSION...
THE REMAINS OF FORMER HURRICANE HENRIETTE HAVE COMBINED WITH
INCREASED LOW-LEVEL MOISTURE TO PROVIDE AN EXTENSIVE AREA OF
SHOWERS AND THUNDERSTORMS OVER CENTRAL AND NORTHERN OKLAHOMA.
STRONG INSTABILITY HAS DEVELOPED SOUTH OF THIS AREA... AND A FEW
STORMS HAVE BEGUN TO DEVELOP OVER SOUTHERN OKLAHOMA. IN ADDITION
TO ALL THIS... A WEAKENING COLD FRONT OVER FAR NORTHWEST OKLAHOMA
WILL REMAIN IN THAT GENERAL AREA FOR THE NEXT DAY OR TWO BEFORE
BEING SHOVED SOUTH.
THESE WEATHER SYSTEMS ARE NOT FORECAST TO MOVE MUCH OVER THE NEXT
DAY OR TWO... AND CONVECTION IS EXPECTED TO BE QUITE EXTENSIVE...
AND GIVEN THE HIGH VALUES OF PRECIPITABLE WATER... HEAVY RAINFALL
IS LIKELY. WE WILL CONTINUE THE FLASH FLOOD WATCH THAT WAS ISSUED
EARLIER... AND ADD A FEW COUNTIES IN WEST-CENTRAL AND SOUTHWEST
OKLAHOMA.
A STRONG UPPER-LEVEL WAVE IS FORECAST TO DRIVE A RELATIVELY STRONG
COLD FRONT THROUGH OKLAHOMA AND NORTH TEXAS ON MONDAY... THEN A
DRIER AND COOLER AIRMASS IS EXPECTED TO REMAIN OVER THE SOUTHERN
PLAINS THROUGH MOST OF THE REST OF THE WEEK. IT IS WORTH
MENTIONING THAT THE 06Z RUN OF THE GFS SHOWED A RADICALLY
DIFFERENT SCENARIO... WITH WARM AND RAINY CONDITIONS. GIVEN THAT
THE 12Z GFS AND THE ECMWF MAINTAIN A NORTHWEST FLOW ALOFT AND HIGH
PRESSURE AT THE SURFACE... THIS FORECAST WILL MAINTAIN THE DRY
OUTLOOK FOR MID AND LATE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 84 69 84 / 90 70 50 20
HOBART OK 71 85 69 88 / 70 60 40 20
WICHITA FALLS TX 74 89 71 87 / 50 60 50 20
GAGE OK 65 84 66 83 / 60 30 20 20
PONCA CITY OK 69 82 67 85 / 90 70 30 10
DURANT OK 73 89 73 85 / 50 50 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR OKZ006>008-
011>021.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE
SATURDAY NIGHT FOR OKZ022>031-033>038.
TX...NONE.
&&
23/06Hazardous weather outlook, Sep 7, 11:55 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI SEP 7 2007
OKZ004>048-050>052-TXZ083>090-081300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT FRI SEP 7 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS
OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A LINE FROM ADA TO
LAWTON AND ALTUS OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 9 PM.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH...WHICH CAN DOWN TREES AND POWER
LINES...AND CAUSE SIGNIFICANT PROPERTY DAMAGE.
HAIL UP TO ONE INCH IN DIAMETER.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 3 PM UNTIL
9 PM.
DISCUSSION...
A COLD FRONT WILL MOVE SLOWLY SOUTH THIS AFTERNOON ACROSS
PARTS OF NORTHWEST AND NORTH CENTRAL OKLAHOMA. EXTENSIVE
CLOUD COVER ACROSS THIS AREA OF THE STATE WILL LIMIT
INSTABILITY...BUT A FEW STRONG STORMS WITH VERY
HEAVY RAINFALL MAY DEVELOP ALONG THE FRONT THIS AFTERNOON.
LESS CLOUD COVER OVER SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS HAS RESULTED IN MODERATE INSTABILITY ACROSS THIS
AREA. DIFFERENTIAL HEATING AND OUTFLOW FROM RAIN ACROSS
WEST CENTRAL OKLAHOMA MAY PROVIDE ENOUGH LIFT FOR SCATTERED
THUNDERSTORMS THIS AFTERNOON. IF STORMS DEVELOP...MARGINAL
WIND SHEAR WILL LIMIT ORGANIZED SEVERE STORMS...BUT A FEW
MAY BECOME SEVERE WITH DAMAGING WINDS OVER 60 MPH...TORRENTIAL
RAINFALL AND HAIL. GIVEN THE AMOUNT OF INSTABILITY AND LOW LEVEL
MOISTURE...BRIEF TORNADOES WILL BE POSSIBLE...ESPECIALLY NEAR AND
ALONG OUTFLOW BOUNDARIES.
ADDITIONALLY...MID AND UPPER LEVEL MOISTURE ASSOCIATED WITH THE
REMNANTS OF TROPICAL STORM HENRIETTE...WILL CREATE AN UNUSUALLY
HUMID ENVIRONMENT UP TO A GREAT DEPTH IN THE ATMOSPHERE. RAINFALL
MAY BE EXCEPTIONALLY HEAVY WITHIN THE STRONGEST STORMS.
THE SEVERE WEATHER THREAT WILL LIKELY DIMINISH WITH THE LOSS OF
DAYTIME HEATING. HOWEVER STORMS MAY BECOME MORE NUMEROUS AS LOW
LEVEL WINDS INCREASE. EXCESSIVE RAINFALL MAY DEVELOP AS
THUNDERSTORMS ARE FOCUSED ALONG THE SLOW MOVING COLD FRONT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY SEP 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
A FLASH FLOOD WATCH IS IN EFFECT. PLEASE REFER TO THE LATEST VERSION
OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE OVER THE WEEKEND
AS A COLD FRONT STALLS IN THE REGION. OUTFLOW MAY TEND TO PUSH THE
MORE ORGANIZED PRECIPITATION AREAS TOWARD THE RED RIVER LATE
SATURDAY AND SUNDAY. A STRONGER COLD FRONT IS EXPECTED TO SWEEP
QUICKLY THROUGH THE REGION MONDAY. THUNDERSTORMS WILL LIKELY
ACCOMPANY THE FRONT...QUICKLY FOLLOWED BY DRIER AND COOLER AIR.
OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL AREA LIKELY THROUGH MONDAY. THIS MAY LEAD
LOCALIZED FLASH FLOODING AS WELL AS LARGER SCALE FLOODING OF LOW
LYING LAND AND RIVERS. PLEASE CONTINUE TO MONITOR THE LATEST WEATHER
INFORMATION FOR FURTHER UPDATES ON THE FLOODING POTENTIAL IN YOUR
AREA.
SIXIn the hours before
Special weather statement, Sep 7, 2:59 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 259 PM CDT FRI SEP 7 2007 OKZ019-020-026-072030- LINCOLN OK-LOGAN OK-PAYNE OK- 259 PM CDT FRI SEP 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN AND PAYNE COUNTIES. AT 3 PM... A THIN LINE OF STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM YALE TO PERKINS TO MERIDIAN. THE STORMS WERE MOVING TO THE NORTHEAST AROUND 25 MPH. VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
Special weather statement, Sep 7, 3:20 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT FRI SEP 7 2007 OKZ042-072045- PONTOTOC OK- 320 PM CDT FRI SEP 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF ADA AT 320 PM CDT. THIS STORM IS MOVING TO THE NORTHEAST AROUND 25 MPH. STRONG WINDS TO 45 MPH...SMALL HAIL AND VERY HEAVY RAINFALL CAN BE EXPECTED. SOME INCREASE IN INTENSITY IS POSSIBLE OVER THE NEXT 30 MINUTES.
Special weather statement, Sep 7, 3:58 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 358 PM CDT FRI SEP 7 2007 OKZ026-072115- LINCOLN OK- 358 PM CDT FRI SEP 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WARWICK AT 358 PM CDT...MOVING EAST NORTHEAST AT 10 MPH. SMALL HAIL... VERY HEAVY RAINFALL AND WINDS 50 NEAR 50 MPH WILL BE POSSIBLE. MOTORISTS ALONG INTERSTATE 44 FROM CHANDLER TO WELLSTON WILL BE AFFECTED BY THE STORM. PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Local storm report, Sep 7, 4:08 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT FRI SEP 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 S ADA 34.73N 96.66W
09/07/2007 E1.00 INCH PONTOTOC OK AMATEUR RADIO
&&
JPIKESpecial weather statement, Sep 7, 4:46 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 446 PM CDT FRI SEP 7 2007 OKZ027>029-072215- CLEVELAND OK-GRADY OK-MCCLAIN OK- 446 PM CDT FRI SEP 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY AND MCCLAIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER NEWCASTLE AT 446 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN AND SMALL HAIL ARE LIKELY WITH THIS STORM. PEOPLE IN CLEVELAND...GRADY AND MCCLAIN COUNTIES...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Sep 7, 5:14 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 514 PM CDT FRI SEP 7 2007 OKZ023-072230- CADDO OK- 514 PM CDT FRI SEP 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ANADARKO AT 514 PM CDT...MOVING NORTHEAST AT 10 MPH. HEAVY RAIN... SMALL HAIL... AND STRONG WINDS MAY ACCOMPANY THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| Sep 6, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 42 min |
| Sep 6, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 60 min |
| Sep 6, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 46 min |
| Sep 7, 3:44 AM CDT | Flash Flood Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 32 more | 31 hr |
| Sep 7, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 45 min |
| Sep 7, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.